Side effects from Famvir?

Discussion in 'Fibromyalgia Main Forum' started by cats2595, Aug 24, 2006.

  1. cats2595

    cats2595 New Member

    My PCP let me try Famvir and I seem to be having an unusual side effect...major heart palpitations about 30 min after I take it that last for 2 hours or more, feels like my heart is pounding and is faster than normal. Anyone else have this? Also, something is making me more tired, sluggish...I know that is a side effect but didn't think I could get any more tired.

    I have unusual side effects to lots of meds, just wonder if anyone else has had side effects to something I hoped was going to help after hearing such positive reviews...

    Thanks,

    Cat
  2. karinaxx

    karinaxx New Member

    all anti virals are, as antibiotics, not taken lightly and you should be under a the suppervision of an experienced doc.
    it could be an allergic reaction .........
    check with you doc and discuss it with him.
    karina
  3. cats2595

    cats2595 New Member

    I stopped the Famvir and have not had the heart pounding since except my normal slightly harder beat when I am doing something more than just walking around my house. The unusual sluggish feeling is gone also.

    I will call my PCP Monday and have them put on my chart one more in a list of many medications that I have reactions to.

    Thanks for replying!

    Cat
  4. karinaxx

    karinaxx New Member

    several bad , very bad reactions with antibiotics!
    and i am stucked with my micoplasma infection, worse than ever.
    i want to try antivirals, but will do it only with a doctor now, who is specialised in treatment for infectoius deseases, cfids or aids patients.
    a great % of cfids suffers are severe allergic and show autoimmune reactions, which can increase with certain mediactions.
    it is very complex and especially some antivirals are dangerous and have to be taken under constant supervision and checking the creatinin levels.
    Famvir is some of the lighter ones and often used in general.
    it is frustrating to be one of these ones, who get so bad reaction! leaves a lot of fear behind, to start anything again.
    let me know what you doc says, i am curious?
    love karina

  5. Slayadragon

    Slayadragon New Member

  6. cats2595

    cats2595 New Member

    I took Famvir for only a few days and could tell it was making me feel much, much more fatigued (if that could happen!) so I stopped it. My doctor allowe me to try it but said it may not make any difference or may cause more fatigue.

    Thanks for asking.

    Cats
  7. Mikie

    Mikie Moderator

    Deciding what is a bad reaction versus the normal immune response to AV's. Palpitation are not normal and the doc should be notified. Fatigue, on the other hand, is not unusual. When we take AV's, the viruses can become more active and our immune systems, which may have been unaware of the infection, sit up and take notice. This immune response can cause fatigue and a fluish feeling. If the immune system and/or the AV causes a large enough dieoff of pathogens, one can Herx with profuse sweating, nausea, and diarrhea from hell. If one wants to get control over viruses, it can get worse before it gets better. The fatigue is usually a sign the AV is working.

    It takes time to get control over these chronic infections, often with many cycles of fatigue and Herxing. I do not believe we can heal until we address our chronic infections.

    I agree that one should work closely with one's doc when using ABX or AV's.

    Love, Mikie